What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 13, 3:10 AM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 13, 3:10 AM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
410 AM EDT Tue Jun 13 2017
.SYNOPSIS...
A warm and moist air mass will remain in place across the region
through Thursday. This will lead to periods of thunderstorms
through mid week along with the possibility for locally heavy
rainfall.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Scattered thunderstorms have developed early this morning
across central portions of our fa. This is associated with the
nose of a very weak low level jet that is forecast to shift east
and weaken through mid morning. As a result, expect to see the
current activity persist through the pre dawn hours and then
possibly weaken/dissipate through mid morning.
As we warm into the mid to upper 80s through the day and with
dewpoints around 70, we will further destabilize later this
morning and into this afternoon. Forcing is weak but given the
instability, expect scattered thunderstorm development late
this morning and into this afternoon and will continue with
high chance pops across the area. Given the weak forcing, the
severe threat will be limited, but fairly high dcapes may
yield some isolated severe wind gusts. PWs will push up into
the 1.6 to 1.8 inch range through this afternoon which will put
us above the 90 percentile climatologically. Given the light
flow regime, slow moving storms and locally heavy rainfall will
be possible and will include a mention in the HWO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
The higher res convective allowing models are fairly consistent
we should see a decreasing trend in the pcpn coverage by this
evening. However, with some lingering instabilities, will hang
on to a slight chance of pops through the overnight hours. Some
of the models are suggesting some developing showers and
thunderstorms late tonight into Wednesday morning along a low
level convergent boundary across western portions of our fa.
Will therefore allow for increasing chance pops across our west
through the morning hours and then have chance pops across the
entire fa through the afternoon as we further destabilize
through the day and a weakening boundary sags down across the
region. We will again be in a light flow regime so expect
locally heavy rainfall on Wednesday. Given the good instability,
we will also have the the possibility for isolated severe wind
gusts once again. Highs on Wednesday will be in the mid to upper
80s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
An active pattern through most of the long term will take hold as
multiple upper level disturbances move across the area with a cold
front pushing through late Sunday. Most of the long term will also
be characterized by warm/ above normal temperatures with
temperatures falling slightly below normal starting at the end of
the long term. This pattern of warm above normal temperatures this
week followed by a cooling trend starting next week has been
consistent with both the GEFS and GEPS showing falling height
anomalies by the beginning of next week.
Looking at the details, shows that an upper level low will open up
the long term near Manitoba and will be slowly pushing east with
upper level ridging beginning to take hold over northern Mexico. A
cold front will also be stalled across northeastern Ohio at this
time before starting to wash out. Wednesday night the chance of
showers and thunderstorms will remain, but coverage will likely
decrease in the evening as daytime heating is lost. Even overnight
though GFS forecast soundings do show some instability which will
allow the chance of precipitation to continue (along with PWATs
around 1.60"). Early Thursday morning, the upper level low over
Manitoba will allow pockets of PV to wash over the area. By Thursday
afternoon forecast soundings again destabilize with ML CAPE values
on the GFS between 1000 J/kg and 1800 J/kg. Mean SFC-6 km flow
remains very weak at about 15kts and with PWATs approaching 1.70"
(above the 90th percentile for this time of year) heavy rain appears
to be the primary threat. Omega values also light up Thursday with
the passage of the PV. Given the upper level lift, high PWAT values,
and instability have nudged PoPs up for Thursday.
Thursday night into Friday there will likely be a break in the
precipitation at some time due to weak subsidence on the back side
of the departing shortwave. Drier air also temporarily filters in
Friday morning with PWATs falling to around 1.10". PWATs will begin
to tick upwards Friday afternoon with forecast soundings again
starting to destabilize. Overall am thinking spotty coverage Friday
afternoon with dry air remaining in forecast soundings, but given
the destabilization in the forecast soundings have kept low end PoP
chances in the forecast.
Saturday into Sunday the upper level low that was over Manitoba will
have pushed east into Ontario with a cold front extending southwest.
Forecast soundings continue to advertise the chance of rain Saturday
due to sufficient instability and moisture present. It should be
noted that models have struggled with exactly how to handle this
low, but the overall answer of a wet weekend appears to be becoming
clearer. The ECMWF actually brings a weak prefrontal system through
Saturday afternoon with the main cold front sweeping through late
Sunday/ early Monday. The GFS doesn't really have this second piece
of energy, but still pushes the cold front through around the same
time as the ECMWF and CMC. Monday, surface high pressure will build
in from the north with drying conditions.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
Isolated to scattered thunderstorms have developed early this
morning along the nose of a very weak low level jet. This is
forecast to shift slowly east through the pre dawn hours so
will hang on to at least a VCTS at the northern TAF sites over
the next several hours. We may see a bit of a lull then through
mid morning as the jet weakens. However, as we further
destabilize through the afternoon hours, expect to see scattered
diurnal thunderstorm redevelopment and will again cover this
threat with a VCTS at all of the TAF sites from late morning
through mid to late afternoon.
OUTLOOK...Thunderstorms possible Tuesday night through Thursday
and then again on Saturday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Haines
AVIATION...JGL
Hazardous weather outlook, Jun 13, 3:01 AM EST, 2 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
401 AM EDT Tue Jun 13 2017
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-141100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
401 AM EDT Tue Jun 13 2017
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Scattered thunderstorms today will be capable of producing locally
heavy rainfall and isolated damaging wind gusts.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Occasional thunderstorms are expected Wednesday into Thursday. Some
of these storms will be capable of producing locally heavy rainfall
and isolated damaging wind gusts.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 13, 12:13 AM EST, 5 hours 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
113 AM EDT TUE JUN 13 2017
OHZ062-063-072-130545-
Fayette OH-Clinton OH-Greene OH-
113 AM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FAYETTE...
NORTHEASTERN CLINTON AND SOUTHEASTERN GREENE COUNTIES UNTIL 145 AM
EDT...
At 113 AM EDT, radar indicated a strong thunderstorm near Wilmington,
moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Very heavy rain...
Locations impacted include...
Wilmington, Sabina, Octa, Melvin, Lees Creek, Reesville, Bloomington
and New Antioch.
This includes I-71 in Ohio between mile markers 56 and 64.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3938 8356 3938 8359 3937 8360 3935 8377
3948 8386 3963 8363 3939 8347
TIME...MOT...LOC 0513Z 240DEG 20KT 3945 8376
HainesSpecial weather statement, Jun 13, 1:50 AM EST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Wilmington OH
250 AM EDT TUE JUN 13 2017
INZ058-066-130715-
Fayette IN-Franklin IN-
250 AM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND SOUTHWESTERN
FAYETTE COUNTIES UNTIL 315 AM EDT...
At 250 AM EDT, radar indicated a strong thunderstorm near Lake
Santee, moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Brookville, Oldenburg, Lake Santee, Blooming Grove, Metamora, St.
Leon, Laurel, Cedar Grove, Mount Carmel, Andersonville, Mounds State
Recreation Area, Hamburg, Mixersville, Sharptown, Peppertown, New
Trenton, Saint Peter and Buena Vista.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3953 8504 3952 8503 3952 8495 3951 8482
3948 8482 3930 8490 3931 8513 3935 8530
3956 8530
TIME...MOT...LOC 0650Z 291DEG 12KT 3945 8527Special weather statement, Jun 13, 2:14 AM EST, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
314 AM EDT TUE JUN 13 2017
INZ066-073-074-130745-
Franklin IN-Ripley IN-Dearborn IN-
314 AM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...NORTHEASTERN RIPLEY
AND NORTHEASTERN DEARBORN COUNTIES UNTIL 345 AM EDT...
At 313 AM EDT, radar indicated a strong thunderstorm near Brookville,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Batesville, Brookville, Bright, Oldenburg, Blooming Grove, Metamora,
St. Leon, Laurel, Scipio, Cedar Grove, Mount Carmel, Mounds State
Recreation Area, Interstate 74 at US Route 52, Rockdale, Mixersville,
Sharptown, Peppertown, New Trenton and Saint Peter.
This includes I-74 in Indiana between mile markers 147 and 149, and
between mile markers 159 and 170.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3952 8522 3950 8482 3944 8481 3926 8483
3931 8526
TIME...MOT...LOC 0713Z 279DEG 17KT 3943 8514Special weather statement, Jun 13, 5:19 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
619 AM EDT TUE JUN 13 2017
OHZ073-131045-
Ross OH-
619 AM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROSS COUNTY UNTIL
645 AM EDT...
At 619 AM EDT, radar indicated a strong thunderstorm near
Chillicothe, moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Chillicothe, Londonderry, Massieville, Mooresville, Scioto Trail
State Park and Richmond Dale.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3917 8277 3919 8299 3941 8298 3938 8275
TIME...MOT...LOC 1019Z 281DEG 17KT 3933 8287
Special weather statement, Jun 13, 5:22 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
622 AM EDT TUE JUN 13 2017
OHZ065-074-131045-
Fairfield OH-Hocking OH-
622 AM EDT TUE JUN 13 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAIRFIELD AND NORTH
CENTRAL HOCKING COUNTIES UNTIL 645 AM EDT...
At 622 AM EDT, radar indicated a strong thunderstorm over Lancaster,
moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Lancaster, Bremen, Pleasantville, Hide-A-Way Hills, Sugar Grove,
Rushville, West Rushville, Fairfield County Airport, North Berne,
Hideaway Hills and Dumontville.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3961 8238 3961 8264 3980 8267 3985 8247
3984 8247 3983 8240 3975 8240 3974 8237
TIME...MOT...LOC 1022Z 262DEG 13KT 3972 8257NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 693450, 693438, 693445, 693446, 693457, 693452, 693447, 693455, 693453, 693467, 693451, 693468, 693456, 693448, 693469, 693465, 693472, 693460, 693458, 693459, 693461, 693471, 693462, 693440, 693441, 693464, 693463, 693470, 693439, 693442, 693443.